DAVID R. PERERA, M.D.; A. KURT SEIFFERT, M.D.; H. MCLEAN GREELEY, M.D.
To the editor: Meningitis or meningoencephalitis has been reported after the use of Ibuprofen in patients with systemic lupus erythematosus (1-3) or mixed connective tissue disease (4). Recently Von Reyn (5) reported the case of a patient without collagen vascular disease who developed aseptic meningitis after sulindac.
A 72-year-old man with osteoarthritis was hospitalized three times over a 5-week period with meningoencephalitis. Four weeks before his first admission, he was started on Ibuprofen therapy, 400 mg four times a day. Two weeks later he developed muscle soreness and aching that progressed to nausea, vomiting, confusion, and combativeness. On examination he
Learn more about subscription options.
Register Now for a free account.
PERERA DR, SEIFFERT AK, GREELEY HM. Ibuprofen and Meningoencephalitis. Ann Intern Med. 1984;100:619. doi: 10.7326/0003-4819-100-4-619_2
Download citation file:
Published: Ann Intern Med. 1984;100(4):619.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only